Vol. 36, No. 3, 1971

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Monotone decompositions of irreducible Hausdorff continua

George Rudolph Gordh, Jr.

Vol. 36 (1971), No. 3, 647–658
Abstract

It is shown that a number of important results concerning irreducible metric continua can be generalized to (nonmetric) irreducible continua. For example, if M is a (nonmetric) continuum which is irreducible between a pair of points and which contains no indecomposable subcontinuum with interior, then there exists a monotone continuous map of M onto a generalized arc, such that each point inverse has void interior. This result is applied to a study of hereditarily unicoherent, hereditarily decomposable continua. Certain properties of trees follow as corollaries. Also, trees are characterized as inverse limits of monotone inverse systems of dendrites.

Mathematical Subject Classification
Primary: 54.55
Milestones
Received: 10 September 1970
Published: 1 March 1971
Authors
George Rudolph Gordh, Jr.